Skip to content
My WebMD Sign In, Sign Up
HIgh cholesterol numbers after injury and/or surgery normal??
avatar
An_251777 posted:
Is a rise in cholesterol levels after and injury or surgery normal? How long might higher numbers be tolerated for the injury (to bone, tendons and joint) to heal before drugs are deemed necessary? Does Lipitor (or similar drugs) cause a difference in healing of injury (specifically rotator cuff repair surgery)? My numbers were good (130 total ) before the injury and are bad (290 total) 90 days after the injury (one total and two partial tendon tears) and 6 weeks after repair surgery.
Reply
 
avatar
iride6606 responded:
I think you're seeing an increase in cholesterol production to help heal your body. A spike over a short period of time should be no issue, especially given your previous numbers. You should discuss this with your doctor. I would retest about 90 days after I'm healed.
 
avatar
grandmabarbaras replied to iride6606's response:
It is my doctor who wants me ON Lipitor, now!!!

I am looking for links to trustworthy data, to work with him, not have to try to find another doc on his say or mine.
 
avatar
Anon_320 replied to grandmabarbaras's response:
I think you misinterpreted Iride6606's response. Even though your doctor wants you on Lipitor, he is suggesting that you discuss it with your doctor again before just taking it. He wasn't saying you should find another doctor.

And what he said about increased cholesterol production to heal your injuries is most likely correct, and makes sense. Cholesterol is needed to help repair injuries to the body and since it sounds like you have had a lot of injuries, as well as surgery, it would stand to reason that your body is producing quite a bit of extra cholesterol right now. If you were to take medication to lower your cholesterol, it might actually negatively effect your healing.

Iride6606's suggestion to recheck your cholesterol in 90 days seems perfectly reasonable. It would be extremely unlikely that a few months of high cholesterol would do any permanent damage.
 
avatar
An_251777 replied to Anon_320's response:
Thanks for the reply. Know that there are doctors who will not treat "non-cooperative" patients, Those docs are the ones who suggest you find another doctor if you do not like their point of view.

I have decided to not start the drugs, and to recheck in a month or three, and maybe to find a doctor that can listen.


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

try the q
I've been taking CoQ10 200mg every night since being on statins.It helps me with muscle aches caused by the statins without any side ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.